The Truth Shall Set You Free!

My doctor said, “Your medications are making you worse.” He called it, The Paradoxical Effect. He started explaining it to me but I already knew, I just didn’t know it was a thing with a name, I thought it was me getting worse. He didn’t say anything about stopping any medications. I was pissed. I yelled, “You mean my whole life had been one big, horrible side effect?” He only replied, “Do you want therapy?” Something he has been trying to get me to do again for months. I said the same thing I always say, “I don’t know, Jim, I don’t trust anyone right now.” He told me to set an appointment for two weeks. I called the office and made it a month. I needed sometime to think. That was the last time we spoke.

I don’t understand. Was that his way of telling me to stop my meds? Is he not allowed as a psychiatrist to suggest quitting? It doesn’t really matter because I was already unintentionally tapering off the Latuda. I could not tolerate the pain and uncontrollable movement caused by akathisia. I was already skipping doses when I could not force myself to intentionally swallow a pill that I knew would cause me pain from the moment I woke up the next day. I didn’t tell him that only a few days prior I had made a plan to cut down and stop as quickly as I could. I don’t know how fast is too fast; I gave myself a month but I am sure I cannot handle 30 straight days of akathisia symptoms. It is real horror show like!

No medication has ever really worked for me but I would always think, imagine how bad I would be without medication. He told me I am at the end of the line when it comes to anti-psychotics. I recently read several articles saying after decades of being on them with no real improvement, the patient usually does better without them. That also went into my decision to quit.

I had suspicions my medications were having an opposite effect in the past. I really believe it after ceasing Sapphris last December and having several strong symptoms disappear the next day. The symptoms that had me agree to double the Sapphris thinking it was supposed to helping. Maybe I do need more, I thought. I even picked up the higher dose at the pharmacy but before I returned back home I knew there was no way I could handle twice as much of that shit.

I became suspicious of all my medications and decided to next try the trazadone. I know it is not an effective anti-depressant and is usually prescribed for sleep. It wasn’t doing much for my sleep. It also made me feel awful both mentally and physically when I took it but still couldn’t sleep. It was no problem to quit. Now for the first time in forever I fall asleep easily with no aids.

I’m not telling anyone to quit their medications and I feel wrong about bashing the side effects for so long on here. Now my doctor tells me I am one of the lucky ones with the paradoxical effect. I’m not sure how it is going to work out but I have to try. All I know now is I am on the lowest amount of Latuda I have ever taken and the only thing that has changed is the akathisia has gotten worse. It doesn’t seem to be dose dependent.

I don’t suggest trying any of the above.

6 thoughts on “The Truth Shall Set You Free!

      1. It’s prone to a variety of other side effects and requires regular bloodwork, but it doesn’t cause movement-related side effects, and it’s probably the most effective antipsychotic there is.

        Liked by 1 person

      2. I never heard of it before I just did a quick google. I don’t know why no doctor has tried it. It’s been obvious for years nothing works. They just keep switching me to the same med with a different brand name. Right now I’m more than a little discouraged. I’m scared and I need time to figure out what is real.

        Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s